Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 25, 2011, 12:27 AM EST for Campbell County, Morgan County, Scott County, Tennessee. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2011, 12:27 AM EST (05:27 UTC)
- Expired
- Feb 25, 2011, 1:30 AM EST
- In force
- 63 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Campbell County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 110 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:15 AM EST | TSTM WND DMG | Wartburg, TN | FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:59 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
820
WUUS54 KMRX 250527
SVRMRX
TNC013-129-151-250630-
/O.NEW.KMRX.SV.W.0001.110225T0527Z-110225T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1227 AM EST FRI FEB 25 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN EAST TENNESSEE...
MORGAN COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 130 AM EST
* AT 1223 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF BYRDSTOWN TO 6 MILES NORTHEAST OF
SPARTA...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ONEIDA...WARTBURG...HUNTSVILLE...BIG SOUTH FORK NATIONAL REFUGE...
RUGBY...HIGH POINT...DEERLODGE...WINFIELD...ELGIN...SUNBRIGHT...
KETCHEN...SLICK ROCK...NORMA...ELK VALLEY...SMOKEY JUNCTION...ROYAL
BLUE AND JELLICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MIDDLE TENNESSEE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3660 8409 3659 8409 3597 8462 3596 8471
3608 8480 3609 8484 3615 8491 3628 8488
3630 8480 3634 8477 3640 8467 3660 8479
TIME...MOT...LOC 0527Z 257DEG 50KT 3657 8496 3602 8535
$$
DGS3 follow-up statements
020
WWUS54 KMRX 250550
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1250 AM EST FRI FEB 25 2011
TNC013-129-151-250630-
/O.CON.KMRX.SV.W.0001.000000T0000Z-110225T0630Z/
MORGAN TN-CAMPBELL TN-SCOTT TN-
1250 AM EST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EST
FOR SCOTT...CAMPBELL AND MORGAN COUNTIES...
AT 1246 AM EST/1146 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BIG SOUTH FORK NATIONAL
REFUGE TO 14 MILES WEST OF HIGH POINT...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF ONEIDA TO 9 MILES NORTH OF CROSSVILLE...
MOVING EAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ONEIDA...WARTBURG...HUNTSVILLE...RUGBY...HIGH POINT...WINFIELD...
DEERLODGE...ELGIN...SUNBRIGHT...PINE ORCHARD...KETCHEN...SLICK
ROCK...NORMA...ELK VALLEY...JELLICO...SMOKEY JUNCTION AND ROYAL
BLUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MIDDLE TENNESSEE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST FRIDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3660 8409 3659 8409 3597 8462 3596 8471
3608 8480 3609 8484 3615 8491 3628 8488
3630 8480 3634 8477 3640 8467 3660 8479
TIME...MOT...LOC 0550Z 257DEG 50KT 3660 8455 3609 8500
$$
DGS468
WWUS54 KMRX 250616
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
116 AM EST FRI FEB 25 2011
TNC013-129-151-250630-
/O.CON.KMRX.SV.W.0001.000000T0000Z-110225T0630Z/
MORGAN TN-CAMPBELL TN-SCOTT TN-
116 AM EST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EST
FOR SCOTT...CAMPBELL AND MORGAN COUNTIES...
AT 113 AM EST/1213 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JELLICO TO 9 MILES WEST OF
PINE ORCHARD...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
WILLIAMSBURG TO 10 MILES NORTHWEST OF ROCKWOOD...MOVING EAST AT 60
MPH.
LOCATIONS IN THE WARNING INCLUDE...
WARTBURG...NORMA...ELK VALLEY...JELLICO...ROYAL BLUE...SMOKEY
JUNCTION AND PINE ORCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST FRIDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3660 8409 3659 8409 3597 8462 3596 8471
3608 8480 3609 8484 3615 8491 3628 8488
3630 8480 3634 8477 3640 8467 3660 8479
TIME...MOT...LOC 0616Z 268DEG 42KT 3660 8418 3597 8477
$$
DGS107
WWUS54 KMRX 250630
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
130 AM EST FRI FEB 25 2011
TNC013-129-151-250640-
/O.EXP.KMRX.SV.W.0001.000000T0000Z-110225T0630Z/
MORGAN TN-CAMPBELL TN-SCOTT TN-
130 AM EST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT...CAMPBELL AND MORGAN
COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST FRIDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
LAT...LON 3660 8409 3659 8409 3597 8462 3596 8471
3608 8480 3609 8484 3615 8491 3628 8488
3630 8480 3634 8477 3640 8467 3660 8479
TIME...MOT...LOC 0630Z 268DEG 42KT 3660 8397 3598 8457
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:15 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 24, 9:15 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
915 PM EST THU FEB 24 2011
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A STRONG LOW PRESSURE SYSTEM OVER
NORTHWEST TN...WITH ITS ASSOCIATED WARM FRONT STRETCHING EAST ACROSS
THE TN RIVER VALLEY AND BISECTING THE FORECAST AREA. HIGH WINDS DUE
TO MOUNTAIN WAVES ARE CURRENTLY BEING REPORTED AROUND THE
FOOTHILLS...WITH THE COVE MTN FIRE TOWER REPORTING WIND GUSTS UP TO
71 MPH AND CAMP CREEK GUSTING UP TO 54 MPH. EXPECT THESE HIGH WINDS
TO INCREASE FURTHER THROUGH THE NIGHT...SINCE MODELS INDICATE A VERY
STRONG 850 MB JET (AROUND 70 TO 80 KT) ALONG THE COLD FRONT AS IT
MOVES EAST ACROSS THE TN RIVER VALLEY. A SQUALL LINE OF CONVECTION
WAS OCCURRING ALONG THE COLD FRONT OVER WEST TN...AND EXPECT THIS
CONVECTIVE LINE TO CONTINUE ADVANCING EASTWARD INTO THE FORECAST
AREA LATER TONIGHT AFTER MIDNIGHT. MODELS STILL INDICATE THAT
INSTABILITY WILL BE WEAKENING OVERNIGHT...BUT STILL EXPECT SOME
STORMS TO PRODUCE DAMAGING WINDS DUE TO THE STRONG UPPER-LEVEL WINDS
ALONG THE COLD FRONT.
OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS EVENING TO TWEAK THE
TEMPS AND PRECIP WORDING ACCORDING TO THE LATEST TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 56 61 32 63 44 / 100 20 10 10 10
KNOXVILLE AIRPORT, TN 48 58 31 61 40 / 100 40 10 10 10
OAK RIDGE, TN 48 58 29 61 40 / 100 30 10 10 10
TRI CITIES AIRPORT, TN 45 54 26 58 32 / 100 50 10 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 3 PM EST FRIDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 10 AM EST FRIDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
GREENE...SOUTHEAST MONROE...UNICOI...WASHINGTON TN.
WIND ADVISORY UNTIL 3 PM EST /2 PM CST/ FRIDAY FOR THE FOLLOWING
ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...
MCMINN...MEIGS...MORGAN...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SULLIVAN...UNION...WEST POLK.
VA...WIND ADVISORY UNTIL 3 PM EST FRIDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DMGHazardous weather outlook, Feb 24, 9:35 PM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 935 PM EST THU FEB 24 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 935 PM EST (835 PM CST) THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT ACROSS THE TENNESSEE RIVER VALLEY TONIGHT...BRINGING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. A STRONG WIND FIELD IS EXPECTED WITH THIS COLD FRONT...WHICH MAY CAUSE A FEW STORMS TO BECOME SEVERE WITH DAMAGING WINDS. IN ADDITION...THE STRONG PRESSURE GRADIENT WILL BRING WINDY CONDITIONS TO THE MOUNTAINS AN THEIR ADJACENT FOOTHILLS. PLEASE SEE THE WIND WARNING/ADVISORY PRODUCT (MEMNPWMRX) FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG LOW PRESSURE SYSTEM WILL AFFECT THE REGION EARLY NEXT WEEK...BRINGING A CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS SUNDAY NIGHT OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT...AND POSSIBLY AGAIN SUNDAY NIGHT OR MONDAY.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:47 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Morgan, Sequatchie | 28 min |
| Feb 25, 1:04 AM EST | Tornado Warning | MRX | Marion | 41 min |
| Feb 25, 1:14 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott and 1 more | 61 min |
| Feb 25, 1:16 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Sequatchie | 29 min |
| Feb 25, 1:31 AM EST | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 44 min |
| Feb 25, 1:50 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Claiborne, Grainger, Hancock, Jefferson and 4 more | 40 min |
| Feb 25, 1:52 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea | 23 min |
| Feb 25, 2:03 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Meigs | 27 min |
| Feb 25, 2:15 AM EST | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 45 min |
| Feb 25, 2:22 AM EST | Severe Thunderstorm Warning | MRX | Blount, Cocke, Grainger, Greene, Hamblen, Hancock and 4 more | 42 min |
| Feb 25, 2:23 AM EST | Severe Thunderstorm Warning | MRX | Polk | 37 min |
| Feb 25, 2:37 AM EST | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 38 min |
| Feb 25, 4:16 AM EST | Areal Flood Advisory | MRX | Carter, Sullivan, Washington | 119 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.